Annals of Functional Analysis

An interview with Tsuyoshi Ando

Richard A. Brualdi and Mohammad Sal Moslehian

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In celebration of the distinguished achievements of Professor Tsuyoshi Ando in matrix analysis and operator theory, we conducted an interview with him via email. This paper presents Professor Ando's responses to several questions we gave him regarding his education and life as a mathematician.

Article information

Source
Ann. Funct. Anal., Volume 5, Number 2 (2014), 188-206.

Dates
First available in Project Euclid: 7 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.afa/1396833513

Digital Object Identifier
doi:10.15352/afa/1396833513

Mathematical Reviews number (MathSciNet)
MR3192020

Zentralblatt MATH identifier
1296.01024

Subjects
Primary: 01A99: Miscellaneous topics
Secondary: 01A60: 20th century 01A61: Twenty-first century 15-03: Historical (must also be assigned at least one classification number from Section 01) 47-03: Historical (must also be assigned at least one classification number from Section 01)

Keywords
Matrix inequality Operator inequality Ando

Citation

Brualdi, Richard A.; Moslehian, Mohammad Sal. An interview with Tsuyoshi Ando. Ann. Funct. Anal. 5 (2014), no. 2, 188--206. doi:10.15352/afa/1396833513. https://projecteuclid.org/euclid.afa/1396833513


Export citation

References

  • I. Amemiya and T. Ando, Convergence of random products of contractions in Hilbert space, Acta Sci. Math. (Szeged) 26 (1965), 239–244.
  • T. Ando, Positive linear operators in semi-ordered linear spaces, J. Fac. Sci. Hokkaido Univ. Ser. I 13 (1957), 214–228.
  • T. Ando, Linear Functionals on Orlicz spaces, Niew Arch. Wisk. (3) 8 (1960), 1–16.
  • T. Ando, Convergent sequences of finitely additive measures, Pacific J. Math. 11 (1961), 395–404.
  • T. Ando, On fundamental properties of a Banach space with a cone, Pacific J. Math. 12 (1962), 1163–1169.
  • T. Ando, Properties of Fermion density matrices, Rev. Modern Phys. 35 (1963), 690–702.
  • T. Ando, On a pair of commutative contractions, Acta Sci. Math. (Szeged) 24 (1963), 88–90.
  • T. Ando, Contractive projections in $L_p$ spaces, Pacific J. Math. 17 (1966), 391–405.
  • T. Ando, Banachverbände und positive Projektionen, Math. Z. 109 (1969), 121–130.
  • T. Ando, Structure of operators with numerical radius one, Acta Sci. Math. (Szeged) 33 (1973), 11–15.
  • T. Ando, Lebesgue-type decomposition of positive operators, Acta Sci. Math. (Szeged) 38 (1976), 253–260.
  • T. Ando, On the predual of $H^{\infty}$, Comment. Math. 1 (1978), 33–40.
  • T. Ando, Concavity of certain maps on positive definite matrices and applications to Hadamard products, Linear Algebra Appl. 26 (1979), 173–186.
  • T. Ando, Generalized Schur complements, Linear Algebra Appl. 27 (1979), 173–186.
  • T. Ando, Totally positive matrices, Linear Algebra Appl. 90 (1987), 165–219.
  • T. Ando, Comparison of norms $\|f(A) - f(B)\|$ and $\|f(|A - B|)\|$, Math. Z. 197 (1988), 403–409.
  • T. Ando, Majorization, doubly stochastic matrices and comparison of eigenvalues, Linear Algebra Appl. 118 (1989), 163–248.
  • T. Ando, Majorization relations for Hadamard products, Linear Algebra Appl. 223/224 (1995), 283–295.
  • T. Ando, Cones and norms in the tensor product of matrix spaces, Linear Algebra Appl. 379 (2004), 3–41.
  • T. Ando, Löwner inequality of indefinite type, Linear Algebra Appl. 385 (2004), 21–39.
  • T. Ando, Schur complements and matrix inequalities, operator-theoretic approach, pp.137–162 in “The Schur complements and its applications" ed. F. Zhang, Springer, 2005.
  • T. Ando, Projections in Krein spaces, Linear Algebra Appl. 431 (2009), 2346–2355.
  • T. Ando and I. Amemiya, Almost everywhere convergence of prediction sequences in $L_p (1 < p < \infty)$, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 4 1965 113–120 (1965).
  • T. Ando and R. Brualdi, Sign–Central matrices, Linear Algebra Appl. 208/209 (1994), 283–295.
  • T. Ando, Z. Ceauşescu and C. Foiaş, On intertwining dilations. II, Acta Sci. Math. (Szeged) 38 (1976), 3–14.
  • T. Ando and F. Hiai, Log majorization and complementary Golden-Thompson type inequalities, Linear Algebra Appl. 194 (1994), 113–131.
  • T. Ando, R. Horn and Ch.R. Johnson, The singular values of a Hadamard product: a basic inequality, Linear Multilinear Algebra 21 (1987), 345–365.
  • T. Ando, C.K. Li and R. Mathias, Geometric means, Linear Algebra Appl. 385 (2004), 305–334.
  • T. Ando and K. Nishio, Positive selfadjoint extensions of positive symmetric operators, Tohoku Math. J. (2) 22 (1970), 65–75.
  • T. Ando and K. Okubo, Induced norms of the Schur multiplier operator, Linear Algebra Appl. 147 (1991), 181–199.
  • T. Ando and X. Zhan, Norm inequalities related to operator monotone functions, Math. Ann. 315 (1999), 771–780.
  • F. Kubo and T. Ando, Means of positive linear operators, Math. Ann. 246 (1979/80), 205–224.